Kentucky, 2006

Damaging Wind in Kentucky, June 1, 2006

June 1, 2006 · NWS JKL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 1, 2:31 PM EST, 46 minutes earlier.

Area forecast discussion, Jun 1, 2:31 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
331 PM EDT THU JUN 1 2006

.DISCUSSION...OUTFLOW BOUNDARY TRACKING EAST ALONG THE OHIO RIVER HAS
INITIATED A LINE OF MARGINALLY SEVERE TO SEVERE THUNDERSTORMS IN
NORTHCENTRAL KY. THESE STORMS SHOULD CONTINE EAST AND WILL IMPACT ERN
KY LATER THIS AFTERNOON. CAVEAT WILL BE THE TIMING OF STORMS INTO OUR
CWFA IN CONJUNCTION WITH THE SETTING SUN AND LOSS OF DIURNAL HEATING.
OTHER STORMS IN TN AND VA/WVA HAVE ALSO BROKEN THE CAP AND WILL BEAR
WATCHING EVEN THO THEY ARE OUTSIDE CURRENT SVR TS WATCH AREA.

WEAK FNTL BNDRY SAGGING THRU NWRN IN/OH WITH ONLY INDICATION A WEAK
WIND SHIFT WILL PUSH THRU ERN KY AFTER MIDNIGHT TONIGHT. IMPETUS WILL
BE A SFC LOW THAT TRACKS NEWD FROM THE MO BOOTHEEL TOWARD PBZ. THIS
FNT WILL ACT MORE LIKE A DIFUSE OUTFLOW BNDRY THAN AN ACTUAL FNT.
ALSO THE AIR POST FNTL IS NOT MUCH DIFFERENT FROM PRE FNTL SO FRI
WILL BE A REPEAT OF THIS AFTN EVENT. COOLER/DRIER AIR FINALLY OOZES
INTO REGION LATE FRI EVENING WHICH WILL ALLOW SAT MORN TEMPS TO
RECORD SLIGHTLY LOWER READINGS AND THEN HIGH TEMPS ON SAT WILL ONLY
REACH THE MID 70S UNDER PC SKIES.

RELIEF WILL BE SHORT LIVED WITH DIURNAL PCPN REAPPEARING LATE MON
AFTN WITH TEMPS REBOUNDING INTO THE 80S. REST OF FCST WILL INDICATE
WARM TEMPS AND DIURNAL PCPN...BUT MORE DIFFUSE AS TO TIMING.

&&

.PREV DISCUSSION...

149 PM EDT THU JUN 1 2006

WILL BE ISSUING AN UPDATE FOR NEW SEVERE THUNDERSTORM WATCH...NUMBER
427. AREA WILL GENERALLY COVER LOCATIONS ALONG AND NORTH OF THE HAL
ROGERS PARKWAY. THIS WATCH BEING ISSUED AS A RESULT OF A LARGE
CLUSTER... DEVELOPING LINE OF CONVECTION CURRENTLY MOVING THROUGH
WEST CENTRAL KENTUCKY...VALID THROUGH 0Z THIS EVENING.

1137 AM EDT THU JUN 1 2006

SATELLITE SHOWING QUITE A BIT OF BREAKS IN THE CLOUDINESS OVER THE
REGION...AND AT PRESENT MOST OF ANY CLOUD COVER OVER OUR AREA IS
FAIRLY HIGH IN NATURE. COLD FRONT STILL TO OUR NORTHWEST WILL
CONTINUE TO DRIFT TO THE SOUTHEAST TODAY...INCREASING THE POTENTIAL
FOR SHOWER AND THUNDERSTORM ACTIVITY AS THE DAY PROGRESSES.

WILL UPDATE THIS MORNING TO REMOVE MORNING WORDING AND FOG. WILL
ALSO HAVE TO RAISE MAX TEMPS A BIT AS WELL. CURRENT OBS ARE SHOWING
WE HAVE ALREADY HIT OUR ADVERTISED MAX IN SOME LOCATIONS.

CONVECTIVE TEMP IS ABOUT 80 DEGREES WHICH WE SHOULD BE REACHING
WITHIN THE HOUR...TWO AT THE MOST. FORECAST SOUNDINGS ARE ALSO
SHOWING A BIT WARMER MID LEVEL TEMPS THAN YESTERDAY. SO WHEN
THUNDERSTORMS BEGIN TO FIRE...THEY MAY DO SO WITH A LITTLE LESS
VIGOR THAN YESTERDAY...ESPECIALLY WITH ADDITIONAL HIGH LEVEL
CLOUDINESS. WITH THIS IN MIND...EXPECT HIGH TEMPS SHOULD REACH A
LITTLE HIGHER THAN 80 AS IT WILL TAKE SOME TIME FOR CONVECTION TO
FIRE AND GENERATE ENOUGH CLOUD COVER TO REALIZE ANY TYPE OF
WIDESPREAD CHECK TO CLIMBING AFTERNOON TEMPS...AT LEAST FOR THOSE
AREAS NOT SEEING ANY IMMEDIATE RAINFALL. WILL ALSO GO WITH A FIVE
DEGREE SPREAD FOR AFTERNOON TEMPS TO COVER THE POSSIBILITY THAT A
FEW LOCATIONS COULD REACH EVEN HIGHER. WILL KEEP LIKELY POPS
INHERITED FOR THE LATE AFTERNOON AND EARLY EVENING PERIOD.
HOWEVER...DID MAKE SOME MINOR ADJUSTMENTS TO THE ISC SKY AND POP
GRIDS TO ACCOUNT FOR CURRENT TIMING TRENDS.

UPDATED ZONE PACKAGE WILL BE OUT SOON.

330 AM EDT THU JUN 1 2006

WITH THE GFS STILL HAVING SOME CONVECTIVE FEEDBACK ISSUES...DECIDED
TO GO WITH NAM SOLUTION FOR SHORT TERM PORTION OF FORECAST. MULTIPLE
BOUNDARIES LEFT OVER FROM YESTERDAYS CONVECTION...COULD ACT AS
TRIGGERS FOR SOME SCATTERED SHOWERS AND STORMS EARLY THIS MORNING.
WITH AMPLE MOISTURE IN PLACE...SHOWERS AND THUNDERSTORMS SHOULD
BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING...AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. MODEL SOUNDINGS AND CROSS SECTIONS
SHOWING DEEP LAYER MOISTURE IN PLACE OVER ENTIRE FORECAST AREA. WITH
VERY LIGHT WINDS ALSO ANTICIPATED AT BOTH LOW AND MIDDLE LEVELS OF
THE ATMOSPHERE...ANY STORMS THAT FORM WILL HAVE THE POTENTIAL FOR
PRODUCING LOCALLY HEAVY RAINFALL.

MODELS ALSO INDICATING ENOUGH LIFT AND INSTABILITY WILL BE IN PLACE
FOR A FEW SEVERE STORMS TO FORM THIS AFTERNOON AND EVENING. NAM HAS
LIFTED INDICES OF MINUS TWO TO MINUS FOUR...AND CAPE OF 800 TO 1200
J/KG IN PLACE THIS AFTERNOON...WHICH WOULD BE FAVORABLE FOR AT LEAST
ISOLATED SEVERE STORMS. THE MAIN THREATS WOULD BE HAIL AND DAMAGING
WINDS. SKY COVER WAS REDONE A BIT TO ACCOUNT FOR SLOW EXIT OF AREA OF
LOW PRESSURE ON FRIDAY AND SATURDAY. MODEL CROSS SECTIONS KEEP QUITE
A BIT OF MOISTURE IN PLACE AT ALL LEVELS OF THE ATMOSPHERE THROUGH
SUNDAY MORNING...SO WENT WITH AT LEAST PARTLY CLOUDY SKIES THROUGH
THE WEEKEND. WITH LOW PRESSURE LINGERING...AND PLENTY OF MOISTURE IN
PLACE AT THE SURFACE...ALSO LEFT IN PRECIPITATION CHANCES THROUGH
EARLY SATURDAY MORNING.

ALSO...WITH FRONT SLOW TO EXIT EASTERN KENTUCKY FRIDAY...KEPT LIKELY
PRECIPITATION CHANCES IN FORECAST THROUGH FRIDAY AFTERNOON...WITH A
GRADUAL DOWN TREND IN POPS FOR FRIDAY NIGHT INTO SATURDAY MORNING.
AFTER EARLY SATURDAY...FELT MODELS HAD OVERDONE PRECIP A BIT...SO
KEPT THINGS HIGH AND DRY FOR SATURDAY AFTERNOON THROUGH SUNDAY
MORNING.

DEWPOINTS LOOKED GOOD AND WERE ONLY ADJUSTED SLIGHTLY PER LATEST
TRENDS. WINDS WERE ADJUSTED TO REFLECT CHANGES MADE TO TIMING OF
FRONTAL PASSAGE THURSDAY NIGHT. QPF AND WEATHER GRIDS WERE ALSO
MODIFIED...BASED UPON CHANGES MADE TO POP AND SKY GRIDS. WENT
WITH A BLEND OF MAV AND MET MOS NUMBERS FOR TEMPERATURE
FORECAST...GOING ON THE WARM SIDE OF MAVMOS FOR MAX TEMPS ACROSS THE
BOARD...AND VERY CLOSE TO MAV MOS FOR MIN TEMPS.

947 PM EDT WED MAY 31 2006

CONVECTION HAS MOSTLY EXITED THE AREA FOR THE EVENING EXCEPT FOR THE
LINGERING ACTION OVER FLEMING COUNTY. THIS SHOULD PUSH TO THE WEST
AND OUT OF THE AREA IN THE NEXT HOUR OR SO. HAVE DECREASED POPS FOR
THE REMAINDER OF THE NIGHT WITH ATMOSPHERE WORKED OVER PRETTY WELL
AND MAIN FORCING MECHANISM...WEAK BOUNDARY NEAR THE OHIO RIVER...WELL
TO OUR WEST. WITH FAIRLY WIDESPREAD COVERAGE TO THE RAINFALL
EARLIER...EXPECT FOG TO FORM QUICKLY THIS EVENING AS CEILING BREAKS
UP AND THIS WILL NEED TO BE ADDED TO THE FORECAST SUITE. STILL UNSURE
HOW WIDESPREAD THE FOG WILL GET AS DEBRIS CLOUDS SHOULD LINGER
OVERHEAD THROUGH MOST OF THE NIGHT SO WILL NOT BE ISSUING ANY FOG
ADVISORIES AT THIS TIME. TEMPS...WHICH ARE RUNNING MUCH COOLER THAN
PROGGED IN THE HOURLY GRIDS...WILL NEED TO BE ADJUSTED. THESE SHOULD
STABILIZE AROUND CURRENT VALUES SO ONLY SLIGHT ADJUSTMENTS WERE
NEEDED TO EXPECTED OVERNIGHT LOWS.

UPDATED FORECAST PRODUCTS WILL BE SENT ALONG ONCE FINALIZED. HAVE A
GOOD NIGHT...

639 PM EDT WED MAY 31 2006

SHORT TERM MESOSCALE UPDATE...DIURNAL CONVECTION TOOK ADVANTAGE OF
THE RECORD HIGH TEMPERATURES AND AMPLE INSTABILITY TO BECOME SEVERE
IN MANY LOCATIONS THIS AFTERNOON. THE FORECAST AREA IS PRETTY MUCH
WORKED OVER AT THIS POINT AND WITH SUNSET NEAR...THE THREAT OF SEVERE
WEATHER HAS DIMINISHED. THE ONLY AREA TO REMAIN A VIABLE THREAT IS
NORTHWEST OF AN IRVINE TO WEST LIBERTY LINE WHERE CONVECTION HAS NOT
BEEN AS WIDESPREAD AND INSTABILITY REMAINS MARGINAL. OUTFLOWS HEADING
INTO THAT AREA WILL PROBABLY CONTINUE TO INITIATE CONVECTION FOR AN
HOUR OR TWO LONGER.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH FOR COUNTIES
GENERALLY ALONG AND NORTH OF THE HAL ROGERS PARKWAY...AND WEST OF KY
HWY 23 UNTIL 8 PM EDT.

&&

DUSTY
Hazardous weather outlook, Jun 1, 3:25 AM EST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
425 AM EDT THU JUN 1 2006

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021130-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
425 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS MAY BE
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

ALSO...DUE TO VERY LIGHT PREVAILING WINDS...ANY STORMS THAT FORM
WILL BE VERY SLOW MOVING...AND CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY.
THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY THROUGH MONDAY NIGHT...AND
AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF WIND DAMAGE...HAIL OF
ANY SIZE...AND FLASH FLOODING.

AR

In the hours before

Local storm report, Jun 1, 9:38 AM EST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1038 AM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     PARKERS LAKE            36.84N 84.48W
05/31/2006                   MCCREARY           KY   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN ON HWY 1045...AND ON HWY 927.

0338 PM     HAIL             PARKERS LAKE            36.84N 84.48W
05/31/2006  E0.75 INCH       MCCREARY           KY   DEPT OF HIGHWAYS

0340 PM     TSTM WND DMG     3 N PARKERS LAKE        36.88N 84.48W
05/31/2006                   MCCREARY           KY   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN ON HWY 27.

0340 PM     TSTM WND DMG     4 NW WHITLEY CITY       36.77N 84.53W
05/31/2006                   MCCREARY           KY   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN ON HWY 700.

0610 PM     TSTM WND DMG     GILMORE                 37.74N 83.37W
05/31/2006                   WOLFE              KY   DEPT OF HIGHWAYS

            1 TREE DOWN.

0614 PM     TSTM WND DMG     VANCLEVE                37.63N 83.41W
05/31/2006                   BREATHITT          KY   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN.

&&

WJM
Local storm report, Jun 1, 9:40 AM EST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1040 AM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     GREENWOOD               36.87N 84.49W
05/31/2006                   MCCREARY           KY   LAW ENFORCEMENT

            TREES DOWN

0310 PM     TSTM WND DMG     2 E HONEYBEE            36.84N 84.34W
05/31/2006                   WHITLEY            KY   PUBLIC

            A FEW LARGE LIMBS BLOWN DOWN AT THE CUMBERLAND FALLS
            RESORT PARK.

0315 PM     TSTM WND DMG     WHITLEY CITY            36.72N 84.48W
05/31/2006                   MCCREARY           KY   LAW ENFORCEMENT

            TREES DOWN

0322 PM     HAIL             ALPINE                  36.92N 84.52W
05/31/2006  E0.75 INCH       PULASKI            KY   LAW ENFORCEMENT

0330 PM     HAIL             WHITLEY CITY            36.72N 84.48W
05/31/2006  E0.88 INCH       MCCREARY           KY   EMERGENCY MNGR

            NICKEL SIZED HAIL REPORTED COUNTY WIDE. NICKEL SIZED HAIL
            OCCURRED IN CARTERS LAKE...MILL CREEK...GREENWOOD...BAY
            RIDGE...AND NATURAL ARCH. THE HAIL OCCURRED FROM 310 PM
            THROUGH 330 PM.

0330 PM     TSTM WND DMG     WHITLEY CITY            36.72N 84.48W
05/31/2006                   MCCREARY           KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN COUNTYWIDE. SOME TREES ARE STILL ON
            POWER LINES. 500 PEOPLE ARE WITHOUT POWER. EVENT OCCURRED
            FROM 310 PM THROUGH 330 PM.

0338 PM     HAIL             PARKERS LAKE            36.84N 84.48W
05/31/2006  E0.75 INCH       MCCREARY           KY   DEPT OF HIGHWAYS

0338 PM     TSTM WND DMG     PARKERS LAKE            36.84N 84.48W
05/31/2006                   MCCREARY           KY   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN ON HWY 1045...AND ON HWY 927.

0338 PM     TSTM WND DMG     1 S ALPINE              36.91N 84.52W
05/31/2006                   PULASKI            KY   LAW ENFORCEMENT

            NUMEROUS TREES AND LARGE LIMBS DOWN

0340 PM     TSTM WND DMG     4 NW WHITLEY CITY       36.77N 84.53W
05/31/2006                   MCCREARY           KY   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN ON HWY 700.

0340 PM     TSTM WND DMG     3 N PARKERS LAKE        36.88N 84.48W
05/31/2006                   MCCREARY           KY   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN ON HWY 27.

0400 PM     HAIL             4 W LONDON              37.13N 84.15W
05/31/2006  E0.75 INCH       LAUREL             KY   LAW ENFORCEMENT

            PENNY SIZED HAIL REPORTED

0416 PM     TSTM WND DMG     4 N IRVINE              37.75N 83.97W
05/31/2006                   ESTILL             KY   TRAINED SPOTTER

            SEVERAL TREES BLOWN DOWN...ONE ONTO A MOBILE HOME...IN
            THE WHITE OAK COMMUNITY.

0422 PM     TSTM WND DMG     FAUBUSH                 37.07N 84.83W
05/31/2006                   PULASKI            KY   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0435 PM     TSTM WND DMG     MOUNT VERNON            37.36N 84.34W
05/31/2006                   ROCKCASTLE         KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0500 PM     TSTM WND DMG     VICTORY                 37.26N 84.10W
05/31/2006                   LAUREL             KY   CO-OP OBSERVER

            LARGE LIMBS DOWN...FLAGPOLE BLOWN TO THE GROUND AND
            WROUGHT IRON POLE DAMAGED ON PORCH.

0530 PM     TSTM WND DMG     BOWEN                   37.84N 83.77W
05/31/2006                   POWELL             KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0540 PM     TSTM WND DMG     BURNING SPRINGS         37.26N 83.80W
05/31/2006                   CLAY               KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0602 PM     TSTM WND DMG     1 SE GRAY HAWK          37.38N 83.92W
05/31/2006                   JACKSON            KY   LAW ENFORCEMENT

            A FEW TREES DOWN AT THE JUNCTION OF OAK GROVE CHURCH ROAD
            AND HWY-421.

0610 PM     TSTM WND DMG     GILMORE                 37.74N 83.37W
05/31/2006                   WOLFE              KY   DEPT OF HIGHWAYS

            1 TREE DOWN.

0610 PM     HAIL             5 E BOONEVILLE          37.48N 83.59W
05/31/2006  E0.75 INCH       OWSLEY             KY   PUBLIC

            PENNY SIZED HAIL REPORTED.

0610 PM     TSTM WND DMG     1 E FLAT                37.65N 83.53W
05/31/2006                   WOLFE              KY   NWS EMPLOYEE

            ONE 8 INCH PINE TREE BLOWN DOWN.

0614 PM     TSTM WND DMG     VANCLEVE                37.63N 83.41W
05/31/2006                   BREATHITT          KY   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN.

0625 PM     TSTM WND DMG     TURKEY                  37.48N 83.51W
05/31/2006                   BREATHITT          KY   LAW ENFORCEMENT

            1 LARGE TREE DOWN ON TOWNHILLE ROAD OFF RT 30W.

&&

WJM
Special weather statement, Jun 1, 2:20 PM EST, 57 minutes before
KYZ088-118-012015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
320 PM EDT THU JUN 1 2006

KYZ088-118-012015-
LETCHER-HARLAN-
320 PM EDT THU JUN 1 2006

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE AREA...

AT 320 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED 11 MILES
SOUTHWEST OF WHITESBURG...OR OVER LYNCH...AND WAS STATIONARY.

THIS STORM WILL BE NEAR HOT SPOT AROUND 400 PM EDT...LYNCH AROUND 405
PM EDT...BENHAM AROUND 415 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

ABE
Special weather statement, Jun 1, 2:30 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT THU JUN 1 2006

KYZ120-012000-
PIKE-
330 PM EDT THU JUN 1 2006

...A STRONG THUNDERSTORM TO AFFECT THE AREA...

AT 330 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF PIKEVILLE...OR 3 MILES SOUTHEAST OF ROCKHOUSE...MOVING NORTH AT 20
MPH.

THIS STORM WILL BE NEAR BELCHER AROUND 335 PM EDT...MARROWBONE AROUND
340 PM EDT...GARDEN VILLAGE AROUND 345 PM EDT...FISHTRAP LAKE AROUND
350 PM EDT...PHYLLIS AROUND 355 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 35 TO 45
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

RAY

The radar

The Jackson,KY radar (KJKL), 63 km away, was scanning. The volume nearest the first event began at 20:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Letcher

When
June 1, 3:17 PM EST to 3:21 PM EST
Where
Letcher County, Premium
Measured
53 kt (61 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.117, -82.917

A few 8 to 10 inch diameter trees blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521698.